Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 31, NWS Topeka, KS

May 20, 2017Lyon County, Kansas

NWS Topeka, KS issued this river flood warning at May 20, 2017, 4:03 AM CDT for Lyon County, Kansas. It took effect at May 20, 2017, 7:41 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 4:03 AM CDT (09:03 UTC)
In effect from
May 20, 2017, 7:41 PM CDT
Expired
May 22, 2017, 9:34 AM CDT
In force
38 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Lyon County, KS

The radar

The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River at Emporia (EPRK1).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
19.5 ft
Major stage
30.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

978 
WGUS43 KTOP 200903
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Topeka KS
403 AM CDT Sat May 20 2017

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Neosho River near Emporia 3nw affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-201703-
/O.NEW.KTOP.FL.W.0031.170521T1017Z-170522T1434Z/
/EPRK1.1.ER.170521T1017Z.170521T1800Z.170522T0234Z.UU/
403 AM CDT Sat May 20 2017

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Neosho River near Emporia 3nw.
* from late tonight to Monday morning.
* At  7:05 AM Friday the stage was 9.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 19.3 feet by Sunday early afternoon.The river will 
  fall below flood stage by Sunday before midnight.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$
5 follow-up statements
455 
WGUS83 KTOP 201345
FLSTOP
Flood Statement 
National Weather Service Topeka KS
845 AM CDT Sat May 20 2017

...The Flood Warning continues for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Neosho River near Emporia 3nw affecting Lyon County
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-202145-
/O.EXT.KTOP.FL.W.0031.170520T1940Z-170522T0617Z/
/EPRK1.2.ER.170520T1940Z.170521T0600Z.170521T1817Z.UU/
845 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this afternoon to late Sunday night.
* At  7:57 AM Saturday the stage was 15.2 feet.
* Flood stage is 19 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 21.7 feet by early Sunday morning.The river will fall 
  below flood stage by Sunday early afternoon.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC029-202145-
/O.EXT.KTOP.FL.W.0029.000000T0000Z-170522T0624Z/
/JMSK1.1.ER.170520T0658Z.170521T0000Z.170521T1224Z.NR/
845 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until late Sunday night.
* At  8:00 AM Saturday the stage was 17.5 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 18 feet...The north bank of the Buffalo Creek Floods. 
  Lowland flooding continues from 763 Road to the Republican River.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$

KSC027-202145-
/O.EXT.KTOP.FL.W.0027.000000T0000Z-170525T0000Z/
/CYCK1.1.ER.170520T0337Z.170521T0600Z.170524T1200Z.NO/
845 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Republican River at Clay Center.
* until Wednesday evening.
* At  8:30 AM Saturday the stage was 19.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by 
  Sunday morning. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 21 feet...Highways 24 and 15 flood. A high fill which 
  carries the road bed into Clay Center begins to overflow.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
801 
WGUS83 KTOP 201917
FLSTOP
Flood Statement 
National Weather Service Topeka KS
217 PM CDT Sat May 20 2017

...The Flood Warning continues for the following streams in Kansas...

  Neosho River near Emporia 3nw affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-210317-
/O.EXT.KTOP.FL.W.0031.170521T0041Z-170522T0800Z/
/EPRK1.2.ER.170521T0041Z.170521T1200Z.170521T2000Z.UU/
217 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this evening to late Sunday night.
* At  2:00 PM Saturday the stage was 17.4 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 21.5 feet by Sunday morning.The river will fall below 
  flood stage by Sunday afternoon.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$
047 
WGUS83 KTOP 202052
FLSTOP
Flood Statement 
National Weather Service Topeka KS
352 PM CDT Sat May 20 2017

...The Flood Warning continues for the following streams in Kansas...

  Black Vermillion River at Frankfort affecting Marshall County
  Mill Creek at Washington affecting Washington County
  Solomon River near Glasco affecting Cloud County

...The Flood Warning continues for the following streams in Kansas..
  Big Blue River near Blue Rapids affecting Marshall County
  Buffalo Creek near Jamestown affecting Cloud County
  Chapman Creek near Chapman affecting Dickinson County
  Little Blue River above Barnes affecting Marshall County
  Neosho River near Emporia 3nw affecting Lyon County
  Republican River at Concordia affecting Clay County
  Republican River at Clay Center affecting Clay County
  Saline River at Tescott affecting Ottawa and Saline Counties
  Salt Creek near Ada affecting Ottawa County
  Solomon River near Niles affecting Dickinson...Ottawa and Saline 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC201-210452-
/O.EXT.KTOP.FL.W.0028.000000T0000Z-170521T1326Z/
/WSHK1.2.ER.170520T0214Z.170520T0715Z.170521T0126Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Mill Creek at Washington.
* until Sunday morning.
* At  2:45 PM Saturday the stage was 20.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile 
  north of Washington, floods.

&&

LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715




$$

KSC111-210452-
/O.CON.KTOP.FL.W.0031.170521T0041Z-170522T0800Z/
/EPRK1.2.ER.170521T0041Z.170521T1200Z.170521T2000Z.UU/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this evening to late Sunday night.
* At  2:00 PM Saturday the stage was 17.4 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 21.5 feet by Sunday morning.The river will fall below 
  flood stage by Sunday afternoon.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC143-210452-
/O.CON.KTOP.FL.W.0026.000000T0000Z-170525T0100Z/
/ADAK1.2.ER.170520T0153Z.170521T0000Z.170524T1300Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Salt Creek near Ada.
* until Wednesday evening.
* At  3:31 PM Saturday the stage was 20.3 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Impact...At 19.8 feet...Deck of 50th Road bridge over the Salt Creek
  floods.

&&

LAT...LON 3916 9793 3915 9778 3908 9768 3906 9769 3914 9793




$$

KSC029-210452-
/O.EXT.KTOP.FL.W.0036.000000T0000Z-170522T1542Z/
/GLAK1.2.ER.170520T0838Z.170521T0000Z.170521T2142Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Solomon River near Glasco.
* until Monday morning.
* At  9:15 AM Saturday the stage was 25.2 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Impact...At 25.0 feet...County Road 763 floods west of Glasco near 
  the west end bridge.

&&

LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793




$$

KSC041-143-169-210452-
/O.CON.KTOP.FL.W.0035.170521T0345Z-170524T0325Z/
/NLSK1.1.ER.170521T0345Z.170522T1200Z.170523T1525Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Solomon River near Niles.
* from this evening to Tuesday evening.
* At  3:31 PM Saturday the stage was 22.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 26.7 feet by Monday morning.The river will fall below flood
  stage by late Tuesday morning.
* Impact...At 27.0 feet...Arrowhead Road west of Niles floods.

&&

LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736




$$

KSC117-210451-
/O.CON.KTOP.FL.W.0030.000000T0000Z-170524T1545Z/
/BLRK1.1.ER.170520T0508Z.170521T1200Z.170524T0345Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Wednesday morning.
* At  3:15 PM Saturday the stage was 34.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 35.5 feet by 
  Sunday early afternoon. The river will fall below flood stage 
  Tuesday before midnight.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-210451-
/O.EXT.KTOP.FL.W.0037.000000T0000Z-170521T0939Z/
/FKFK1.1.ER.170520T1302Z.170520T1900Z.170520T2139Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Black Vermillion River at Frankfort.
* until late tonight.
* At  3:30 PM Saturday the stage was 20.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 19.0 feet...Minor flooding of lowland areas occurs along
  the river from Vermillion to the mouth of the Black Vermillion 
  River.

&&

LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657




$$

KSC029-210451-
/O.CON.KTOP.FL.W.0029.000000T0000Z-170522T0624Z/
/JMSK1.1.ER.170520T0658Z.170521T0000Z.170521T1224Z.NR/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until late Sunday night.
* At  8:00 AM Saturday the stage was 17.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 18.0 feet...The north bank of the Buffalo Creek Floods. 
  Lowland flooding continues from 763 Road to the Republican River.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$

KSC041-210451-
/O.CON.KTOP.FL.W.0023.000000T0000Z-170521T2236Z/
/CHPK1.1.ER.170519T0441Z.170519T1215Z.170521T1036Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Chapman Creek near Chapman.
* until Sunday afternoon.
* At  2:45 PM Saturday the stage was 19.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.2 feet by this
  evening. The river will fall below flood stage Sunday morning.
* Impact...At 19.0 feet...Lowland flooding occurs from near the town 
  of Industry upstream from Chapman to the Smoky Hill River 
  downstream from Chapman.

&&

LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703




$$

KSC117-210451-
/O.CON.KTOP.FL.W.0033.000000T0000Z-170523T0200Z/
/BARK1.1.ER.170520T1437Z.170521T1200Z.170522T0800Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Monday evening.
* At  9:00 AM Saturday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 18.7 feet by Sunday morning.The river will fall 
  below flood stage by Monday morning.
* Impact...At 18.6 feet...Farmers field south of the river and east of
  Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC027-210451-
/O.CON.KTOP.FL.W.0032.000000T0000Z-170521T2120Z/
/CNKK1.1.ER.170520T1218Z.170521T0000Z.170521T0920Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Republican River at Concordia.
* until Sunday afternoon.
* At  3:30 PM Saturday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15.0 feet...Minor lowland flooding occurs from the mouth
  of the Buffalo Creek upstream to the mouth of Elm Creek downstream.

&&

LAT...LON 3961 9752 3961 9737 3957 9737 3958 9772 3960 9772




$$

KSC027-210451-
/O.CON.KTOP.FL.W.0027.000000T0000Z-170525T0000Z/
/CYCK1.1.ER.170520T0337Z.170521T0600Z.170524T1200Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Republican River at Clay Center.
* until Wednesday evening.
* At  3:30 PM Saturday the stage was 19.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by 
  Sunday morning. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 21.0 feet...Highways 24 and 15 flood. A high fill which 
  carries the road bed into Clay Center begins to overflow.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$

KSC143-169-210451-
/O.CON.KTOP.FL.W.0034.000000T0000Z-170522T1400Z/
/TSCK1.1.ER.170520T1754Z.170521T0000Z.170522T0200Z.NO/
352 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Saline River at Tescott.
* until Monday morning.
* At  3:30 PM Saturday the stage was 25.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.7 feet by this
  evening. The river will fall below flood stage Sunday before 
  midnight.
* Impact...At 25.0 feet...Low lying areas near the river flood.

&&

LAT...LON 3903 9793 3901 9784 3896 9770 3896 9780 3899 9793




$$
205 
WGUS83 KTOP 210116
FLSTOP
Flood Statement 
National Weather Service Topeka KS
816 PM CDT Sat May 20 2017

...The Flood Warning continues for the following streams in Kansas...

  Neosho River near Emporia 3nw affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-210916-
/O.EXT.KTOP.FL.W.0031.000000T0000Z-170522T0517Z/
/EPRK1.2.ER.170521T0018Z.170521T1200Z.170521T1717Z.UU/
816 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until late Sunday night.
* At  6:57 PM Saturday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.5 feet by Sunday morning.The river will fall below 
  flood stage by Sunday early afternoon.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$
965 
WGUS83 KTOP 210743
FLSTOP
Flood Statement 
National Weather Service Topeka KS
243 AM CDT Sun May 21 2017

...The Flood Warning continues for the following streams in Kansas..
  Neosho River near Emporia 3nw affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-211543-
/O.CON.KTOP.FL.W.0031.000000T0000Z-170522T0517Z/
/EPRK1.2.ER.170521T0033Z.170521T1200Z.170521T1717Z.UU/
243 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until late tonight.
* At  6:57 PM Saturday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* The river is expected to crest near 20.5 feet around 7 AM this morning.
  The river is expected to fall below flood stage this afternoon.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 20, 3:41 AM CDT, 22 minutes earlier.

Area forecast discussion, May 20, 3:41 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
341 AM CDT Sat May 20 2017

.SHORT TERM...(Today and tonight)
Issued at 315 AM CDT Sat May 20 2017

As of 08z, a closed upper level low centered across south central
Nebraska. At the surface, a low pressure center was across northeast
Kansas with a cold front oriented north to south from eastern Kansas
into northern Texas. Isentropic lift to the north of the surface
low has continued to provide sufficient lift for scattered showers
through the overnight. As the low and cold front push east of the
area, expect precipitation to come to an end for much of the by
dawn. Cloud cover along with CAA, high temperatures this afternoon
will struggle to near 60 for the northern counties and upper 60s for
the southeastern counties. As the surface low ejects to the
northeast a pressure gradient will remain in place through early
afternoon, resulting in the westerly winds gusting upwards of 25
MPH. High pressure will build across the central plains late this
evening into the overnight. Cloud cover is expected to clear late
this evening allowing overnight lows to dip into the low to middle
40s.

.LONG TERM...(Sunday through Friday)
Issued at 315 AM CDT Sat May 20 2017

SUNDAY, AN INTENSE UPPER LOW WILL CONTINUE TO LIFT NORTHEAST
ACROSS THE UPPER MIDWEST. WHILE A SHORTER WAVE Length UPPER
TROUGH DIGS SOUTHEAST ACROSS THE CENTRAL ROCKIES. THE UPPER FLOW
ACROSS THE PLAINS WILL BE FROM WEST-NORTHWEST. EXPECT DRY
CONDITIONS WITH WEST-NORTHWEST Surface WINDS AND HIGHS NEAR 70
ACROSS THE NORTHEAST counties TO THE MID 70S ACROSS THE SOUTHWEST
COUNTIES.

SUNDAY NIGHT THROUGH TUESDAY NIGHT, THE SHORT WAVE UPPER TROUGH
ACROSS THE CENTRAL ROCKIES WILL DIG SOUTHEAST ACROSS THE PLAINS LATE
SUNDAY NIGHT AND MONDAY. THERE WILL BE ENOUGH ASCENT AHEAD OF THE
UPPER TROUGH AXIS COMBINED WITH ISENTROPIC LIFT AHEAD OF Residual
MOISTURE RETURN FOR CHANCES OF SHOWERS AND PERHAPS AN ELEVATED
THUNDERSTORM.

MONDAY afternoon THE 0-6KM EFFECTIVE SHEAR WILL INCREASE TO 30
KTS ACROSS NORTH CENTRAL KS, ALONG WITH MLCAPES AROUND 1500 J/KG,
EVEN THOUGH FORECAST soundings DO NOT SHOW LAPSE RATES BETWEEN
700 AND 500 MB BEING THAT STEEP, THERE COULD BE A FEW STRONG OR
MARGINALLY SEVERE STORMS DEVELOPING ACROSS NORTH CENTRAL KS DURING
THE AFTERNOON AND EARLY EVENING. THESE storms SHOULD WEAKEN AS
THEY MOVE EAST ACROSS NORTHEAST AND EAST CENTRAL KS DURING THE
EVENING HOURS.

A MORE AMPLIFIED UPPER TROUGH WILL BE DIGGING SOUTHEAST ACROSS THE
CENTRAL rockies ON MONDAY.

HIGHS ON MONDAY WILL REACH THE LOWER 70S
EVEN WITH SCATTERED SHOWERS.

A SURFACE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE CWA LATE MONDAY
NIGHT AHEAD OF THE THE MORE AMPLIFIED UPPER LEVEL TROUGH ACROSS THE
CENTRAL ROCKIES WHICH WILL DIG SOUTHEAST ACROSS THE PLAINS. THE
DEEPER MOISTURE WILL SHIFT WELL SOUTHEAST OF THE CWA BUT THE
STRONGER ASCENT AHEAD OF THE MORE AMPLIFIED UPPER LEVEL TROUGH WILL
KEEP A CHANCE FOR SHOWERS AND PERHAPS A WEAK THUNDERSTORMS TUESDAY
INTO TUESDAY NIGHT. THE AMPLIFIED TROUGH ACROSS THE PLAINS WILL
PHASE WITH THE UPPER LOW ACROSS THE NORTHERN GREAT LAKES WHICH
WILL CAUSE A FULL Latitude UPPER TROUGH TO FORM, WHICH WILL SHIFT
EAST TOWARDS THE MS RIVER VALLEY ON THURSDAY. HIGHS ON TUESDAY
WILL BE COOLER WITH CLOUD COVER, SCATTERED SHOWERS AND NORTHWEST
SURFACE WINDS. HIGHS WILL STRUGGLE INTO THE MID 60S.

WEDNESDAY WILL CONTINUE TO BE COOL WITH NORTHWEST FLOW ALOFT AND THE
CENTER OF A SURFACE RIDGE SHIFT southeast ACROSS EASTERN KS. THE
AMPLIFIED FULL LATITUDE UPPER TROUGH WILL CONTINUE TO shift EAST
OF THE MS RIVER VALLEY. EVEN WITH INSOLATION, HIGHS WILL ONLY
REACH THE MID TO UPPER 60S.

THURSDAY THROUGH SATURDAY, AN UPPER LEVEL RIDGE WILL MOVE EAST
ACROSS THE PLAINS ON THURSDAY. A MINOR UPPER LEVEL TROUGH WILL MOVE
EAST ACROSS PLAINS ON FRIDAY AND MAY PROVIDE ENOUGH LIFT FOR
AFTERNOON THUNDERSTORMS.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1214 AM CDT Sat May 20 2017

For the 06Z TAFs, SHRA continues at TOP/FOE for a few hours. Have
left VCTS with some instability aloft over the area. CIGS should
gradually lower into the overnight and likely see IFR. Some
guidance is hinting at LIFR but have held off for now due to lower
confidence. CIGS should lift into the mid morning time frame as
mixing in the lower levels takes place.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baerg
LONG TERM...Gargan
AVIATION...Drake
Hazardous weather outlook, May 19, 3:43 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
343 PM CDT Fri May 19 2017

KSZ008>012-020>024-026-034>040-054>056-058-059-202045-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
343 PM CDT Fri May 19 2017

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

Another round of thunderstorms will move through the area late
this afternoon into the evening hours. Periods of heavy rain can
be expected with these storms, and may cause flash flooding
especially where multiple storms train over the same area. There
is a chance for a few of these storms to become severe...mainly
south of a Council Grove to Topeka to Oskaloosa line. Hail and
damaging wind will be the primary hazards with the strongest
storms, although a tornado can not be completely ruled out. The
potential for severe weather should end by midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

There is a small chance for spotter activation between 4 PM and
midnight...mainly south of a Council Grove to Topeka to Oskaloosa
line.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, May 19, 11:25 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     FLASH FLOOD      DUNLAP                  38.58N 96.37W
05/19/2017                   MORRIS             KS   EMERGENCY MNGR

            DUNLAP ROAD CLOSED DUE TO FLASH FLOODING.

0901 PM     HEAVY RAIN       4 W BUSHONG             38.65N 96.33W
05/19/2017  M1.60 INCH       LYON               KS   PUBLIC

            1.6 INCHES OF RAIN FELL IN 15 MINUTES. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0838 PM     TORNADO          1 NW BUSHONG            38.66N 96.27W
05/19/2017                   LYON               KS   FIRE DEPT/RESCUE

0809 PM     TORNADO          5 W DUNLAP              38.58N 96.46W
05/19/2017                   MORRIS             KS   STORM CHASER

            ROPE TORNADO LASTED ABOUT 2 MINUTES BEFORE
            LIFTING.

0943 AM     HEAVY RAIN       6 NE TALMAGE            39.09N 97.18W
05/19/2017  M3.63 INCH       DICKINSON          KS   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

1145 PM     HEAVY RAIN       WILLARD                 39.09N 95.94W
05/18/2017  E4.55 INCH       SHAWNEE            KS   TRAINED SPOTTER

            STORM TOTAL THROUGH 11:30 PM. THE DURATION
            OF THE HEAVY RAIN EVENT WAS 24 HOURS.

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:56 PM CDTSpecial Weather StatementTOPMorris34 min
May 19, 8:01 PM CDTTornado WarningTOPMorris29 min
May 19, 8:27 PM CDTTornado WarningTOPLyon33 min
May 19, 9:16 PM CDTFlash Flood WarningTOPLyon, Morris, Wabaunsee4 hr
May 19, 9:45 PM CDTSpecial Weather StatementTOPOsage30 min
May 19, 9:47 PM CDTRiver Flood WarningTOPOttawa8 days
May 19, 9:47 PM CDTRiver Flood WarningTOPClay5 days
May 19, 9:52 PM CDTRiver Flood WarningTOPWashington46 hr
May 19, 10:14 PM CDTAreal Flood AdvisoryTOPJefferson, Shawnee3 hr
May 19, 10:33 PM CDTRiver Flood WarningTOPCloud56 hr
May 19, 11:02 PM CDTRiver Flood WarningTOPMarshall5 days
May 20, 8:47 AM CDTRiver Flood WarningTOPClay32 hr
May 20, 9:03 AM CDTRiver Flood WarningTOPMarshall54 hr
May 20, 9:27 AM CDTRiver Flood WarningTOPOttawa, Saline67 hr
May 20, 9:27 AM CDTRiver Flood WarningTOPDickinson, Ottawa, Saline4 days
May 20, 9:38 AM CDTRiver Flood WarningTOPCloud49 hr
May 20, 9:38 AM CDTRiver Flood WarningTOPMarshall17 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.